How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18455
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have very bad jolts all over my body when going to sleep,

Resolved Question:

I have very bad jolts all over my body when going to sleep, I can fall aseelp in a few minuts and my body will jolt, this has been happing for two years , been taking tamazepan on and off for 2o years, arms, leg, shouder will jolt, have tied very thing.

Submitted: 3 years ago.
Category: Medical
Expert:  Dr. D. Love replied 3 years ago.
It will help if you could provide some further information.
What evaluation was done for this problem?
Could you clarify what question you are asking or how we can be of assistance?

Customer: replied 3 years ago.

body jolts everytime I go to sleep, want to know how I can stop this from happening,I fall asleep with the aid of sleeing pills, if I dont take sleeping pills.my body will jolt, treid to go withhout taking pills and had no sleep for three nights and had to take pills again.

Expert:  Dr. D. Love replied 3 years ago.
What medicines have been tried thus far for these jolts?
I realize that you had side effects to the pills provided by the Sleep Specialist, but to know what else may be considered, it is necessary to know what has been tried.

Customer: replied 3 years ago.

docter gave me sifrol 25mg, gave me dirrea and upset stomack, have not tried anything else

Expert:  Dr. D. Love replied 3 years ago.
The symptoms that you describe is most likely due to periodic limb movement disorder. The Sifrol, a medicine that acts like dopamine, is one of the usual first-line medicines to use for this problem, but there are several other options that can be considered.

It may help to use a medicine that affect dopamine by another mechanism, such as Sinemet (L-dopa and carbidopa). It may help to use certain anti-seizure medicines, such as gabapentin or tiagabine. A muscle relaxer, Baclofen, also may help with this problem.

If you have any further questions or need clarification, please let me know.

Customer: replied 3 years ago.

I dont have siesures, just jolts when I close my eyes, I dont knowwhat to do, but thanks

Expert:  Dr. D. Love replied 3 years ago.
I didn't say that you had seizures. The periodic limb movement disorder is not a seizure disorder. It is true that an anti-seizure medicine may help it, but that does not mean that it is a seizure disorder. This same anti-seizure medicine also has been shown to help a number of other conditions, such as neuralgia and chronic back pain.

Dr. D. Love and 3 other Medical Specialists are ready to help you